Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 140, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 15, 2018, 12:15 AM EST for Cobb County, Douglas County, Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2018, 12:15 AM EST (05:15 UTC)
- Expired
- Nov 15, 2018, 8:41 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek near Austell (AUSG1). The gauge peaked at 11.52 ft at Nov 14, 2018, 4:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
776
WGUS42 KFFC 150515
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1215 AM EST Thu Nov 15 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC067-097-151136-
/O.NEW.KFFC.FL.W.0140.181115T0515Z-181115T1136Z/
/AUSG1.1.ER.000000T0000Z.181115T0500Z.181115T0536Z.NO/
1215 AM EST Thu Nov 15 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Sweetwater Creek near Austell.
* From early this morning until this morning.
* At 12 AM Thursday the stage was 10.3 feet...and steady.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage early this morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$2 follow-up statements
439
WGUS82 KFFC 151027
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
527 AM EST Thu Nov 15 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Suwanee Creek near Suwanee affecting Gwinnett County
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC117-121-160027-
/O.EXT.KFFC.FL.W.0102.000000T0000Z-181116T2200Z/
/APHG1.1.ER.181112T1851Z.181113T2045Z.181116T1600Z.NO/
527 AM EST Thu Nov 15 2018
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Big Creek near Alpharetta.
* From tonight until Friday afternoon.
* At 5 AM Thursday the stage was 6.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 7.2 feet after midnight.The river will fall
below flood stage by late Friday morning.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC135-160026-
/O.EXT.KFFC.FL.W.0139.181115T1747Z-181116T0200Z/
/SWEG1.1.ER.181115T1747Z.181115T1800Z.181115T2000Z.NO/
527 AM EST Thu Nov 15 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Suwanee Creek near Suwanee.
* From this afternoon until this evening.
* At 5 AM Thursday the stage was 4.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 8 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 8.1 feet by this afternoon.The river will fall
below flood stage by late this evening.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$
GAC067-097-151800-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-181115T1800Z/
/AUSG1.1.ER.000000T0000Z.181115T0630Z.181115T1200Z.NO/
527 AM EST Thu Nov 15 2018
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until this afternoon.
* At 5 AM Thursday the stage was 10.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by this
morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466212
WGUS82 KFFC 151341
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
841 AM EST Thu Nov 15 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-151411-
/O.CAN.KFFC.FL.W.0140.000000T0000Z-181115T1800Z/
/AUSG1.1.ER.181115T1242Z.000000T0000Z.181115T1247Z.NO/
841 AM EST Thu Nov 15 2018
The Flood Warning is cancelled for
The Sweetwater Creek near Austell.
* This takes effect immediately.
* At 8 AM Thursday the stage was 9.9 feet...and
falling.
* Flood stage is 10 feet.
* The creek/river will continue to fall through the day.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 14, 10:08 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 14, 10:08 PM EST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1008 PM EST Wed Nov 14 2018 .UPDATE... Widespread persistent rainfall continues this evening amid continued abundant southerly flow. As the parent upper low continues to lift through the Mid Mississippi Valley, a surface low formed across northeast Alabama and will continue to lift northward through the overnight hours. Rainfall rates have not been overly heavy, but with continued steady rainfall and embedded higher rainfall rates, the Flash Flood Watch will continue through Thursday morning given saturated soils. The heaviest additional rainfall totals continue to be expected across eastern portions of the area through Thursday morning where 1-2" totals are anticipated with locally higher amounts. Rain will taper from west to east through the morning hours bringing a gradual end to the flooding threat. RW && .PREV DISCUSSION... /Issued 645 PM EST Wed Nov 14 2018/ PREV DISCUSSION... /Issued 257 PM EST Wed Nov 14 2018/ SHORT TERM /Tonight through Thursday Night/... The short term period begins with a closed upper level low to our west and ample moisture overspreading the area at the surface, resulting in scattered showers across much of the area. As the plume of moisture off the gulf continues to push into our area through the rest of the day, more widespread rainfall will overtake the area this afternoon and evening. The heaviest of the rainfall will occur this evening and potentially into the overnight hours. A Flash Flood Watch remains in effect through Thursday morning with 1 to 3 inches expected in the watch area with the highest amounts generally along and south of the I-85 corridor, with locally higher amounts possible. Soils are already saturated due to the 2 to 4+ inches that have fallen since the beginning of the week in portions of north and central Georgia. As such, localized flash flooding and additional river flooding issues could be possible with these additional rainfall amounts. Overall, with very minimal instability present, severe storms are not anticipated, leaving heavy rain and flooding the primary threats. Temperatures on Thursday will be fairly chilly with many areas only making it into the 40s in north GA and upper 40s lower 50s in central GA. As the precip pushes out and the upper level low starts to lift north, the upper level flow shifts more northwesterly and cold air rushes in dropping temperatures rapidly overnight. Low temperatures Thursday night into Friday morning will be in the 20s and 30s across the entire area. Interested parties should continue to monitor the forecast for any Freeze Watches/Warnings that may be issued with subsequent forecast packages. Patchy frost will also be possible across a good portion of the area. These cold temperatures mixed with the possibility of lingering wrap around moisture across far northern portions of the area will result in the possibility of mixed precip in the northeast mountains with little to no accumulation expected. Current thinking is more of a slight chance/chance of brief rain or snow showers in the late evening to just overnight in the higher elevations. The limiting factor in this setup continues to be available moisture to produce precipitation. The rest of the area should remain dry. Reaves LONG TERM /Friday through Wednesday/... Zonal or nearly zonal upper flow pattern persists through the majority of the extended forecast period pointing to a dry and seasonally mild Long-Term Forecast this weekend through the middle of next week. Weak short wave approaches early in the week, however little available moisture and weak and basically "channeled" nature of the vorticity do not appear conducive to generating anything but an increase in mid/high cloudiness. 20 AVIATION... 00Z Update... IFR cigs prevail this evening amid widespread rainfall at all TAF sites. Expect IFR cigs to continue with LIFR cigs and IFR vsbys possible at times through the overnight hours into Thursday morning. Ceilings likely will not improve into MVFR range until 17-19z Thursday. Steady rain will begin to taper off around 10-12z. Winds remain from the E/NE 10-12 kts with gusts as high as 15-20 knots, though wind speeds and gusts will slacken into the early morning hours. Wind direction is expected to shift to the NW by around 15z Thursday with west winds prevailing thereafter. //ATL Confidence...00Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 38 44 31 56 / 100 50 5 0 Atlanta 40 42 32 52 / 100 30 0 0 Blairsville 36 42 26 53 / 100 50 20 0 Cartersville 39 42 29 52 / 100 40 5 0 Columbus 42 47 33 56 / 100 20 0 0 Gainesville 38 42 31 54 / 100 40 5 0 Macon 43 50 32 56 / 100 30 0 0 Rome 38 42 29 54 / 100 40 5 0 Peachtree City 40 44 31 54 / 100 30 0 0 Vidalia 46 53 36 56 / 100 40 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM EST Thursday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...White... Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Nov 14, 8:42 PM EST, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 842 PM EST Wed Nov 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 842 PM EST Wed Nov 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch remains in effect for much of the area through Thursday Morning. Rain will continue into early Thursday. With additional rainfall occurring after preceding heavy rainfall earlier in the week, the threat for river and stream flooding will continue over the next few days. An additional 1 to 2 inches of rainfall is likely in some areas through Thursday morning with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A mix of light snow showers or light rain showers will be possible for far north Georgia Thursday night. No accumulations of snow are expected. The remainder of the period should be dry. Freezing temperatures are expected late Thursday into Friday morning. Make sure to monitor the forecast for any watches or warnings that may be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:32 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 33 hr |
| Nov 15, 1:04 AM EST | River Flood Warning | FFC | Gordon | 55 hr |
| Nov 15, 2:38 AM EST | Special Weather Statement | FFC | Taliaferro, Warren, Washington, Wilkes | 22 min |
| Nov 15, 3:04 AM EST | Areal Flood Warning | FFC | Hancock, Taliaferro, Warren, Washington, Wilkes, Wilkinson | 6 hr |
| Nov 15, 3:28 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
| Nov 15, 4:38 AM EST | River Flood Warning | FFC | Floyd | 48 hr |
| Nov 15, 9:47 AM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 22 hr |
| Nov 15, 12:30 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 21 hr |
| Nov 15, 4:20 PM EST | River Flood Warning | FFC | Murray, Whitfield | 24 hr |
| Nov 15, 6:44 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.